You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Misuse Leads to Infections from OTC Topical Antiseptics

Aschenbrenner, Diane S. MS, RN

AJN, American Journal of Nursing:
doi: 10.1097/01.NAJ.0000444488.71962.85
Drug Watch
Abstract

* Contaminated over-the-counter topical antiseptics can produce infections when they're used preoperatively or prior to injection.

* The source of such contamination is usually poor aseptic technique during use or storage of the drug or contaminated water used for dilution of the antiseptic.

Author Information

Diane S. Aschenbrenner recently retired as course coordinator for undergraduate pharmacology at Johns Hopkins University School of Nursing in Baltimore, MD. She also coordinates Drug Watch: daschen1@jhu.edu.

© 2014 Lippincott Williams & Wilkins. All rights reserved.